Format

Send to

Choose Destination
See comment in PubMed Commons below
South Med J. 1998 Jun;91(6):568-72.

Colonic strictures induced by nonsteroidal anti-inflammatory drugs.

Author information

1
Department of Pathology, Mayo Clinic Jacksonville, Fla 32224, USA.

Abstract

Long-term use of nonsteroidal anti-inflammatory drugs has been reported to cause small bowel and colonic ulcerations and strictures. Abdominal pain, change in bowel habits, and anemia are frequently present, mimicking other inflammatory and neoplastic diseases of the gut. We report two cases of drug-induced colonic stricture that illustrate two different spectrums of this disease. The first is a case of ascending colon ulcerated strictures and severe anemia managed conservatively, and the second is a chronic variant with obstructive-type symptoms and a tight nonulcerated colonic stricture that necessitated right hemicolectomy.

PMID:
9634121
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center